Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 14, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 30, 2018, 8:18 PM CDT for Custer County, Nebraska. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2018, 8:18 PM CDT (01:18 UTC)
- Expired
- Apr 30, 2018, 9:00 PM CDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
County Custer County, NE
The radar
The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 8:19 PM CDT | HAIL 1.25 | 1 E Broken Bow, NE | |
| Apr 30, 8:32 PM CDT | HAIL 1.5 | Weissert, NE | HAIL COVERING THE GROUND. |
| Apr 30, 8:41 PM CDT | HAIL 1 | 11 Ne Broken Bow, NE | PEA TO QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 5:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 2671 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
458
WUUS53 KLBF 010118
SVRLBF
NEC041-010200-
/O.NEW.KLBF.SV.W.0014.180501T0118Z-180501T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
818 PM CDT MON APR 30 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Custer County in central Nebraska...
* Until 900 PM CDT
* At 817 PM CDT, a severe thunderstorm was located 3 miles southeast
of Broken Bow, moving northeast at 40 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Broken Bow, Ansley, Berwyn, Weissert and Westerville.
This includes the following highways...
Highway 183 between mile markers 91 and 107.
Highway 2 between mile markers 276 and 294.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4123 9957 4140 9971 4159 9946 4140 9921
4139 9920 4135 9920
TIME...MOT...LOC 0117Z 226DEG 35KT 4138 9957
HAIL...1.75IN
WIND...70MPH
$$
Taylor2 follow-up statements
907
WWUS53 KLBF 010137
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
837 PM CDT MON APR 30 2018
NEC041-010200-
/O.CON.KLBF.SV.W.0014.000000T0000Z-180501T0200Z/
Custer NE-
837 PM CDT MON APR 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHEASTERN CUSTER COUNTY...
At 836 PM CDT, a severe thunderstorm was located over Weissert, or 11
miles northeast of Broken Bow, moving northeast at 30 mph.
HAZARD...Two inch diameter hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Berwyn, Weissert and Westerville.
This includes Highway 183 between mile markers 95 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4135 9951 4145 9957 4159 9946 4140 9921
4139 9920 4135 9920
TIME...MOT...LOC 0136Z 226DEG 28KT 4148 9943
HAIL...2.00IN
WIND...70MPH
$$
Taylor934
WWUS53 KLBF 010138
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
838 PM CDT MON APR 30 2018
NEC041-010200-
/O.CON.KLBF.SV.W.0014.000000T0000Z-180501T0200Z/
Custer NE-
838 PM CDT MON APR 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHEASTERN CUSTER COUNTY...
At 836 PM CDT, a severe thunderstorm was located over Weissert, or 11
miles northeast of Broken Bow, moving northeast at 30 mph.
HAZARD...Two inch diameter hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Berwyn, Weissert and Westerville.
This includes Highway 183 between mile markers 95 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4135 9951 4145 9957 4159 9946 4140 9921
4139 9920 4135 9920
TIME...MOT...LOC 0136Z 226DEG 28KT 4148 9943
HAIL...2.00IN
WIND...70MPH
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:25 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Apr 30, 6:25 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 625 PM CDT Mon Apr 30 2018 .SHORT TERM...(This evening through Tuesday) Issued at 315 PM CDT Mon Apr 30 2018 Cold front is slowly sagging southeast across western NE this afternoon. By early evening the front should extend from around Bassett to Taylor to Hayes Center. Thunderstorms are expected to develop early this evening near the front as a southerly LLJ increases convergence along the boundary and continues to advect higher Theta-E air northward into region. Shear profiles support supercell structures and the potential for large hail, but appears there will be quite a bit in the way of convection near the boundary and that could lessen the severe potential some with many competing updrafts. As the low level jet veers later this evening the convergence will weaken and the storms should wane and shift east of the area. Until this occurs there should be a two to three hour period where storms could remain concentrated, with back building potential. This seems most likely to occur across portions of Custer county, north-northeastward across Loup, Garfield, Wheeler and into portions of Holt county. Heavy rain could occur with the back building, but at this time flooding rains are not expected. The front sags south of the area Tuesday, with overcast conditions expected as the low levels saturate leading to widespread stratus clouds. Cannot rule out a few showers as well, but hard to pinpoint exactly where. Models show some broad scale weak lift and mid level moisture but nothing concentrated, so will include a slight to low chance for showers for most areas to account for this. Much cooler behind the front, with highs mostly in the 60s. .LONG TERM...(Tuesday night through Monday) Issued at 315 PM CDT Mon Apr 30 2018 The surface front will be driven south and east of the area Tuesday night. Southwest flow aloft will remain across the area. This will keep a 20 to 30 percent chance for post frontal showers overnight. A few thunderstorms are also possible across the far southern and eastern areas during the evening. The large scale pattern remains active Wednesday into Thursday as the longwave trough across the Great Basin moves east into the Central Plains by Thursday. The surface environment will be post frontal as the main frontal boundary remain south and east of the forecast area. With southwest flow aloft, sufficient mid and upper level moisture will be present for showers with occasional embedded thunderstorms through Thursday. The models are in good agreement with the synoptic scale pattern, but differ in timing and location of any potential precip. POPs to increase to 30 to 40 percent by Wednesday afternoon, increasing to likely pops western Sandhills Wednesday night into Thursday. The post frontal conditions will keep temperatures slightly below normal, in the upper 50s to low 60s. Considerable cloudiness the the periods. The longwave trough will advance east of the area Thursday night, followed by upper ridging Friday into Sunday. This will bring a period of mainly dry conditions and highs returning to the mid 70s for the weekend. As an upper trough drops south into the western Conus Sunday night into Monday, the upper flow will become more zonal. This will bring increased cloudiness and small shower chance across the north and west. Highs by Monday still mild in the upper 60s to lower 70s. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 625 PM CDT Mon Apr 30 2018 The thunderstorm activity underway will move east of north central Nebraska 06z-09z tonight. Meanwhile, an area of MVFR/IFR cigs should move southward into nwrn Neb and reside across all of wrn and ncntl Neb Tuesday. Improvement to MVFR/VFR is expected 21z Tuesday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Roberg AVIATION...CDC
Hazardous weather outlook, Apr 30, 4:56 PM CDT, 3 hours 22 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service North Platte NE 456 PM CDT Mon Apr 30 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-012115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 456 PM CDT Mon Apr 30 2018 /356 PM MDT Mon Apr 30 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A slow moving cold front will drift east across the area tonight. Thunderstorms are expected to occur near the front. A few of the storms could be severe with large hail, gusty winds, and heavy downpours. The threat area is generally east of a line from Ainsworth to North Platte to Hayes Center. Storms should decrease and move east of the area after midnight. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A few thunderstorms are possible Wednesday night. At this time, the threat for severe storms is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon into the early evening hours, east of a line from Hayes Center to Ainsworth. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor
In the hours before
Local storm report, Apr 30, 7:10 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
710 PM CDT MON APR 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 14 SSW ATKINSON 42.34N 99.08W
04/30/2018 E65 MPH HOLT NE PUBLIC
ESTIMATED BETWEEN 60 AND 70 MPH WINDS.
&&
JGOMEZLocal storm report, Apr 30, 7:16 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
716 PM CDT MON APR 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL 7 SW AMELIA 42.16N 99.06W
04/30/2018 M1.00 INCH HOLT NE PUBLIC
&&
RKULIKSpecial weather statement, Apr 30, 7:37 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service North Platte NE
737 PM CDT MON APR 30 2018
NEZ059-010115-
Lincoln NE-
737 PM CDT MON APR 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN COUNTY UNTIL
815 PM CDT...
At 736 PM CDT, Doppler radar was tracking a strong thunderstorm near
North Platte Airport, or near North Platte, moving northeast at 65
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
North Platte, Maxwell, North Platte Airport, Keith and Birdwood.
This includes the following highways...
Highway 97 between mile markers 1 and 7.
Interstate 80 in Nebraska between mile markers 167 and 193.
Highway 83 between mile markers 77 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 1100 PM CDT for
central and southwestern Nebraska.
LAT...LON 4110 10099 4139 10074 4139 10024 4118 10023
4112 10024 4100 10059
TIME...MOT...LOC 0036Z 221DEG 57KT 4120 10069
KulikLocal storm report, Apr 30, 7:56 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
756 PM CDT MON APR 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL BROKEN BOW 41.41N 99.64W
04/30/2018 E1.25 INCH CUSTER NE TRAINED SPOTTER
&&
JGOMEZLocal storm report, Apr 30, 7:58 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
758 PM CDT MON APR 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL SE BROKEN BOW 41.41N 99.64W
04/30/2018 M1.25 INCH CUSTER NE PUBLIC
&&
RKULIKLocal storm report, Apr 30, 8:12 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
812 PM CDT MON APR 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST 10 W ONEILL 42.46N 98.84W
04/30/2018 E60 MPH HOLT NE PUBLIC
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:04 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 41 min |
| Apr 30, 7:22 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 38 min |
| Apr 30, 7:24 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 51 min |
| Apr 30, 7:37 PM CDT | Special Weather Statement | LBF | Lincoln | 38 min |
| Apr 30, 7:37 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 38 min |
| Apr 30, 7:41 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock | 49 min |
| Apr 30, 7:47 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 43 min |
| Apr 30, 8:14 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 46 min |
| Apr 30, 8:51 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 39 min |
| Apr 30, 9:11 PM CDT | Areal Flood Advisory | LBF | Custer | 67 min |
| Apr 30, 9:40 PM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 65 min |
| Apr 30, 9:42 PM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 63 min |
| Apr 30, 9:43 PM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 62 min |
| Apr 30, 10:19 PM CDT | Flash Flood Warning | LBF | Custer | 3 hr |
| Apr 30, 10:45 PM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 60 min |
| Apr 30, 10:49 PM CDT | Areal Flood Advisory | LBF | Garfield | 116 min |
| Apr 30, 11:46 PM CDT | Special Weather Statement | LBF | Wheeler | 59 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.